Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Stomach cramps, watery diarrhea, bloating, lower back pain, dizziness. Afraid of kidney infection

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 319 Questions
Went to see a GI for possible c-diff infection, was exposed at work. Had stomach cramping and watery diarrhea for 3 weeks. Began taking probiotics. The watery diarrhea has stopped before I could give a stool sample to confirm the diagnosis. I now have stomach bloating, pain in lower back (around kidneys) and dizziness along with very strong cravings for beef and I normally eat a mostly vegetarian diet. Am fatigued and very tired of not feeling well. I am afraid I have a kidney infection and don't want to get on an antibiotic because if I had c-diff it will return.
Posted Wed, 19 Sep 2012 in Digestion and Bowels
Answered by Dr. Om Lakhani 7 hours later

Thanks for writing in.

The good news for you is that the diarrhea has stopped. Sometimes a gastrointestinal infection can leave behind some sequel like fatigue and GI upset even after the infection resolves. If you are thinking of a kidney infection a urine sample will rule that out. Since the diarrhea has stopped you don't need any antibiotics any more. Continue taking the probiotics. You can have a modified 'BRATY' diet - Banana, Rice, XXXXXXX sauce, black tea and Yogurt for a couple of weeks that can help with the GI upset. Drink plenty of fluids as well.

If you can collect a stool sample now, it can be analysed for C. diff toxin as well as any other pathogen.

With a little bit of rest and good nutrition you would be fine. The worse part of you GI episode has already passed.

Hope I have answered your query. If you have any further questions I will be happy to help

Dr. Om Lakhani
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor